Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 121, NWS Albuquerque, NM

May 22, 2017Chaves County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2017, 5:14 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2017, 5:14 PM MDT (23:14 UTC)
Expired
May 22, 2017, 6:00 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chaves County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 99 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:20 PM MDTHAIL 0.883 Ese Kenna, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

722 
WUUS55 KABQ 222314
SVRABQ
NMC005-041-230000-
/O.NEW.KABQ.SV.W.0121.170522T2314Z-170523T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
514 PM MDT MON MAY 22 2017

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Southern Roosevelt County in east central New Mexico...
  Northeastern Chaves County in southeastern New Mexico...

* Until 600 PM MDT.

* At 513 PM MDT, a severe thunderstorm was located near Kenna, or 30
  miles southwest of Portales, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Elida, Milnesand and Kenna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3373 10315 3357 10349 3357 10367 3389 10385
      3402 10367
TIME...MOT...LOC 2313Z 311DEG 27KT 3383 10366 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
2 follow-up statements
112 
WWUS55 KABQ 222332
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
532 PM MDT MON MAY 22 2017

NMC005-041-230000-
/O.CON.KABQ.SV.W.0121.000000T0000Z-170523T0000Z/
Roosevelt-Chaves-
532 PM MDT MON MAY 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN ROOSEVELT AND NORTHEASTERN CHAVES COUNTIES...

At 531 PM MDT, a severe thunderstorm was located 12 miles west of
Milnesand, or 34 miles north of Tatum, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Milnesand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3373 10315 3357 10349 3357 10367 3381 10375
      3389 10348
TIME...MOT...LOC 2331Z 312DEG 28KT 3371 10354 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
699 
WWUS55 KABQ 222353
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
553 PM MDT MON MAY 22 2017

NMC005-041-230003-
/O.EXP.KABQ.SV.W.0121.000000T0000Z-170523T0000Z/
Roosevelt-Chaves-
553 PM MDT MON MAY 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES WILL EXPIRE AT 600 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern and east central New Mexico.

LAT...LON 3373 10315 3357 10349 3357 10367 3381 10375
      3389 10348
TIME...MOT...LOC 2353Z 311DEG 27KT 3363 10342 

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 22, 3:07 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
307 PM MDT Mon May 22 2017

.SYNOPSIS...
The warming trend continues this afternoon, except across the East
Central and Northeast Plains where a weak backdoor cold front is
providing several degrees of cooling. The backdoor front is
interacting with Gulf moisture across the East Central and Southeast
Plains to produce showers and storms, some of which may become severe
through the early evening hours. A second and stronger backdoor cold
front will plow down the Eastern Plains late tonight and may kick
off another round of storms. The front will create gusty east
canyon/gap winds early Tuesday morning from the Albuquerque Metro
area south to near Carrizozo. A new warming trend will begin
Wednesday and will send temperatures above normal areawide by
Thursday as dry westerly winds overtake the state. Windy conditions
are forecast both Thursday and Friday. Warm and dry conditions will
persist for central and western New Mexico through Memorial Day, but
a backdoor cold front will cool-down the Eastern Plains Sunday and
may trigger a few storms across the northeast quarter.

&&

.DISCUSSION...
The warming trend continues today across central and western portions
of the area, but eastern portions of the area are cooler than
yesterday at this time thanks to a weak backdoor cold front. This
front is providing a focus for storms between Las Vegas and and
Clovis, where the 20Z LAPS analysis shows sbCAPE values approaching
2000 J/kg and LIs of -6C. However, the more favorable shear
environment is further south across the Southeast Plains and the low
level wind field is weak and disjointed, which explains the current
lack of storm structure. The latest NAM12 shows improving southeast
lower boundary layer flow developing by late afternoon across
Roosevelt County just before convection exits into Texas. So, the
severe threat looks to be somewhat limited at this time. A second and
stronger backdoor cold front is forecast to plow down the Eastern
Plains overnight and may result in a second round of convection,
although the severe potential looks limited once again given lack of
oppositional flow ahead of the front. The front will push through the
Central Mountain Chain early Tuesday morning and create gusty east
canyon/gap winds from Albuquerque south to near Carrizozo.

Cold air advection behind the front will send daytime temperatures 15
to 20 degrees below normal across the Eastern Plains Tuesday.
Temperatures will come down several degrees in the Rio Grande Valley
as well. A few storms are still possible over the Northern Mountains
late Tuesday, with favorable veering wind profiles, but the cooler
airmass with lower surface dewpoint temperatures will not be capable
of sustaining convection as it moves southeast off of the higher
terrain.

A new warming and drying trend will begin Wednesday as a ridge of
high pressure moves overhead. The ridge will be replaced with
increasing westerlies on Thursday, which still looks to be the
warmest day this forecast cycle with above normal temperatures
areawide. We're forecasting a high of 100 degrees at Roswell
Thursday and only 89 degrees at the Albuquerque Sunport. If we hit 90
at KABQ Thursday, that would be the first 90 degree day of the
calendar year and one day prior to our average 1st 90 degree day.
Windy conditions are forecast Thursday and will persist into Friday.

Warm/dry conditions will persist for central and western portions of
the area through Memorial Day weekend, but a backdoor cold front will
drop down the Eastern Plains Saturday night into Sunday and provide
some cooling there. The backdoor front may trigger a few storms late
Saturday and again Sunday, focusing across the northeast quarter.

11

&&

.FIRE WEATHER...
Dry NW flow aloft over NM persists today, with increased low level
moisture remaining over the eastern plains. Afternoon storms have
already fired up over the eastern plains and will persist through the
evening hours, with a few storms capable of producing large hail and
erratic gusty winds up to 60 mph. The dryline over the E. plains
will slowly push east this afternoon before retreating west after
sunset. A moderately strong backdoor front will push south across the
eastern plains overnight washing out the dryline as it progresses.
Isolated to scattered shower activity can be expected with the
passage of this front overnight. Breezy to windy conditions can be
expected through the gaps of the central mtns into the central valley
including ABQ Metro in the early morning hours. There is still some
forecast uncertainty for just how long these winds will persist.

Mixing hgts fall to below 10,000' AGL across NM except over the Gila
Tuesday. Vent rates fall to poor to fair across the east behind the
passage of the front, but rebound Wednesday. Daytime highs also fall
15-20F below average Tuesday behind the front across the eastern
plains. A dry slot of NW flow looks to mix to the sfc Tuesday
afternoon lowering dewpoints enough to allow for a few hours of
critical fire conditions for the eastern half of zone 101. Have
decided against issuing a warning here due to persistence for only a
couple of hours, and green up of vegetation in the area. A few more
showers and storms could fire up lee of the Sangre's Tuesday
afternoon. Temperatures rebound quickly Wednesday as a weak ridge
begins to build in from the SW. Daytime highs hit their peaks for the
week Thursday 5-15F above average. A weak trough passes N of NM
Thursday enhancing the pressure gradient over NM and thus increasing
westerly winds. The higher winds and well above average highs will
combine for widespread critical fire conditions across NM Thursday
afternoon. Winds and daytime highs diminish somewhat Friday lowering
the spread of critical fire conditions.

Both the ECM and GFS depict lowering pressure heights for the weekend,
inducing a cooling trend back to normal Saturday. Another backdoor
front across the eastern plains looks to lower temperatures further
Sunday. After that, southerly return of Gulf moisture looks to occur
over the eastern plains potentially setting up afternoon storm
activity early next week.

24

&&

.AVIATION...
18Z TAF CYCLE MVFR cigs are lifting across the eastern plains this
morning...with another round of showers and storms this afternoon. A
few storms are likely to become severe producing large hail and wind
gusts up to 50 kts. Timing the wind shifts with WNW winds mixing to
the surface at KLVS and KROW this afternoon was particularly
difficult. A backdoor front will shift winds again to the N and NE
overnight starting from the NE plains at KTCC and KLVS first, then to
KSAF and KROW, with gap winds expected at KABQ by 09Z and persisting
through the morning. Another round of MVFR cigs, possible IFR in
some spots, are likely across the eastern plains tomorrow morning
including KLVS, KTCC, and KROW.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  45  77  41  85 /   0   0   0   0
Dulce...........................  33  71  32  78 /   5   0   0   0
Cuba............................  40  72  38  80 /   5   0   0   0
Gallup..........................  37  76  37  84 /   0   0   0   0
El Morro........................  35  74  35  81 /   0   0   0   0
Grants..........................  37  76  36  84 /   0   0   0   0
Quemado.........................  46  75  45  83 /   0   0   0   0
Glenwood........................  45  92  43  91 /   5   0   0   0
Chama...........................  32  66  31  72 /  20   5   0   0
Los Alamos......................  49  65  45  77 /  10  10   0   0
Pecos...........................  39  64  37  78 /  30  30   5   0
Cerro/Questa....................  36  64  33  75 /  50  20   5   0
Red River.......................  29  56  29  68 /  60  20   5   0
Angel Fire......................  30  55  28  69 /  60  30   5   0
Taos............................  35  65  32  78 /  30  10   0   0
Mora............................  38  59  37  75 /  50  30   5   0
Espanola........................  45  69  41  83 /  10  10   0   0
Santa Fe........................  47  66  44  79 /  20  20   5   0
Santa Fe Airport................  43  69  39  83 /  10  10   5   0
Albuquerque Foothills...........  52  76  50  85 /   0   5   0   0
Albuquerque Heights.............  53  77  51  87 /   0   0   0   0
Albuquerque Valley..............  49  80  46  90 /   0   0   0   0
Albuquerque West Mesa...........  52  79  50  88 /   0   0   0   0
Los Lunas.......................  48  82  45  90 /   0   0   0   0
Rio Rancho......................  51  79  49  87 /   0   0   0   0
Socorro.........................  53  84  52  91 /  10   0   0   0
Sandia Park/Cedar Crest.........  43  69  41  80 /  10  10   0   0
Tijeras.........................  42  70  40  81 /  10  10   0   0
Moriarty/Estancia...............  38  71  38  83 /  10  10   0   0
Clines Corners..................  39  65  39  79 /  20  10   0   0
Gran Quivira....................  47  73  43  83 /  10  10   0   0
Carrizozo.......................  50  75  49  84 /  10   5   0   0
Ruidoso.........................  43  64  44  77 /  20  20   0   5
Capulin.........................  38  57  36  74 /  60  20   0   0
Raton...........................  40  62  34  78 /  50  20   0   0
Springer........................  42  63  36  79 /  40  20   0   0
Las Vegas.......................  38  59  35  79 /  40  20   5   0
Clayton.........................  41  63  41  78 /  50  10   0   0
Roy.............................  43  62  39  77 /  50  10   0   0
Conchas.........................  48  68  44  84 /  50  10   0   0
Santa Rosa......................  49  66  43  85 /  40  10   0   0
Tucumcari.......................  48  69  45  86 /  50  10   0   0
Clovis..........................  47  67  44  82 /  40  10   0   5
Portales........................  49  68  45  83 /  50  10   5   5
Fort Sumner.....................  49  68  45  87 /  40  10   0   0
Roswell.........................  50  70  49  90 /  30  10   0   5
Picacho.........................  49  68  46  85 /  30  10   0   5
Elk.............................  48  66  46  82 /  20  20   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday evening
for the following zones... NMZ105>107-109.

&&

11
Hazardous weather outlook, May 22, 4:32 AM MDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
432 AM MDT Mon May 22 2017

NMZ501>540-231000-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
432 AM MDT Mon May 22 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms this afternoon and
evening across the eastern plains of New Mexico. The primary focus
for the severe weather should be on the far eastern plains, which
includes Union, Harding, Quay, Curry and Roosevelt Counties, between
2 pm to 10 pm MDT. The main threats will be large hail and damaging
winds, although an isolated tornado cannot be ruled out. Strong
thunderstorms are likely to the west of this area, including Roy,
Santa Rosa, Fort Sumner and Roswell.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time. However...weather can
change very rapidly. Always use the latest forecasts...watches and
warning for planning purposes.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather through the
National Weather Service Albuquerque web site at weather.gov/abq or
by calling 1.888.386.7637. You can also submit storm reports and
photos on our Facebook page or via Twitter using the hashtag nmwx.

40

In the hours before

Local storm report, May 22, 3:31 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT MON MAY 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             5 W HOUSE               34.65N 103.99W
05/22/2017  M1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1701996

CA
Local storm report, May 22, 3:59 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT MON MAY 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             4 W SANTA ROSA          34.94N 104.75W
05/22/2017  M1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

            ON I-40 4 MILES WEST OF SANTA ROSA

&&

EVENT NUMBER ABQ1701997

CA
Special weather statement, May 22, 4:33 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
433 PM MDT MON MAY 22 2017

NMZ533-222315-
Guadalupe County-
433 PM MDT MON MAY 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GUADALUPE COUNTY
UNTIL 515 PM MDT...

At 433 PM MDT, Doppler radar was tracking a strong thunderstorm near
Puerto De Luna, or 11 miles southeast of Santa Rosa, moving southeast
at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Puerto De Luna.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
east central New Mexico.

LAT...LON 3478 10433 3478 10434 3477 10434 3469 10442
      3469 10445 3466 10445 3461 10450 3482 10473
      3492 10458 3483 10427
TIME...MOT...LOC 2233Z 302DEG 24KT 3481 10456

CA
Special weather statement, May 22, 4:43 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
443 PM MDT MON MAY 22 2017

NMZ540-222315-
Southwest Chaves County-
443 PM MDT MON MAY 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY UNTIL
515 PM MDT...

At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Dunken, or 16 miles southwest of Hope, moving
southeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Frequent and dangerous cloud to ground lightning will also be
possible with this storm.

This storm will remain over mainly rural areas of southwestern Chaves
County.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern New Mexico.

LAT...LON 3265 10512 3291 10512 3297 10483 3296 10484
      3258 10484
TIME...MOT...LOC 2243Z 300DEG 31KT 3270 10499

RJH
Special weather statement, May 22, 4:49 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
449 PM MDT MON MAY 22 2017

NMZ537-222315-
De Baca County-
449 PM MDT MON MAY 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE BACA COUNTY UNTIL
515 PM MDT...

At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Ramon, or 32 miles southwest of Fort Sumner, moving
southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Frequent and dangerous cloud to ground lightning will also be
possible with this storm.

This storm will remain over mainly rural areas of southwestern De
Baca County.

This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
east central New Mexico.

LAT...LON 3420 10478 3432 10468 3420 10421 3400 10422
      3400 10469
TIME...MOT...LOC 2248Z 319DEG 12KT 3423 10472

RJH
Special weather statement, May 22, 5:09 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
509 PM MDT MON MAY 22 2017

NMZ536-538-230000-
Roosevelt County-Chaves County Plains-
509 PM MDT MON MAY 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES UNTIL 600 PM MDT...

At 509 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elida, or 27 miles southwest of Portales, moving southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Heavy rain will also be possible with this storm.

Locations impacted include...
Elida, Milnesand and Kenna.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern and east central New Mexico.

LAT...LON 3373 10315 3357 10349 3357 10367 3389 10385
      3402 10367
TIME...MOT...LOC 2309Z 308DEG 29KT 3386 10362

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:24 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay51 min
May 21, 7:24 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt66 min
May 21, 8:47 PM MDTAreal Flood AdvisoryABQQuay118 min
May 21, 11:10 PM MDTSpecial Weather StatementABQUnion35 min
May 21, 11:42 PM MDTSpecial Weather StatementABQUnion33 min
May 21, 11:43 PM MDTSpecial Weather StatementABQHarding32 min
May 22, 12:21 AM MDTSpecial Weather StatementABQHarding39 min
May 22, 12:33 AM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel42 min
May 22, 1:39 AM MDTSpecial Weather StatementABQHarding51 min
May 22, 12:36 PM MDTSpecial Weather StatementABQDe Baca39 min
May 22, 12:48 PM MDTSevere Thunderstorm WarningABQDe Baca47 min
May 22, 12:52 PM MDTSpecial Weather StatementABQGuadalupe23 min
May 22, 1:09 PM MDTSevere Thunderstorm WarningABQDe Baca36 min
May 22, 1:53 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay, Roosevelt52 min
May 22, 1:56 PM MDTSpecial Weather StatementABQSan Miguel34 min
May 22, 2:34 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe25 min
May 22, 2:42 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more40 hr
May 22, 2:57 PM MDTSpecial Weather StatementABQCurry33 min
May 22, 3:27 PM MDTSpecial Weather StatementABQQuay33 min
May 22, 3:51 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln43 min
May 22, 3:58 PM MDTSevere Thunderstorm WarningABQGuadalupe34 min
May 22, 4:10 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt23 min
May 22, 4:33 PM MDTSpecial Weather StatementABQGuadalupe42 min
May 22, 4:43 PM MDTSpecial Weather StatementABQ32 min
May 22, 4:49 PM MDTSpecial Weather StatementABQDe Baca26 min
May 22, 5:09 PM MDTSpecial Weather StatementABQRoosevelt51 min
May 22, 5:15 PM MDTSevere Thunderstorm WarningABQChaves, De Baca45 min
May 22, 5:39 PM MDTSevere Thunderstorm WarningABQMora, San Miguel51 min
May 22, 5:54 PM MDTSevere Thunderstorm WarningABQChaves51 min
May 22, 5:57 PM MDTSevere Thunderstorm WarningABQMora, San Miguel48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.